{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,4,28]],"date-time":"2025-04-28T04:02:11Z","timestamp":1745812931954,"version":"3.40.4"},"reference-count":26,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2014,6,9]]},"abstract":"<jats:p>A 56-year-old man presented with chronic abdominal pain. He had been evaluated extensively in the recent past undergoing upper gastrointestinal endoscopy, colonoscopy and CT scan of the abdomen with normal results. The provisional diagnosis of irritable bowel syndrome was performed and pinaverium bromide was started. The patient had pre-existing hypertension, a major depressive disorder and gastro-oesophageal reflux disease. He had been taking nebivolol and pantoprazole for several years and mirtazapine for the last 1\u2005year. The patient developed nausea, vomiting and anorexia after 5\u2005days of starting pinaverium bromide. Investigations revealed marked elevation of liver enzymes and bilirubin. He was negative for HIV, HBSAg, anti-hepatitis C virus, IgM for hepatitis A virus, hepatitis E virus, antinuclear antibody and antimitochondrial antibody. An ultrasound showed mild hepatomegaly with hypoechoic echo texture; the rest of scan was normal. Pinaverium and mirtazapine were stopped immediately. The patient was treated symptomatically and his liver profile returned to normal after 4\u2005weeks.<\/jats:p>","DOI":"10.1136\/bcr-2013-200947","type":"journal-article","created":{"date-parts":[[2014,7,11]],"date-time":"2014-07-11T11:17:51Z","timestamp":1405077471000},"page":"bcr2013200947","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":1,"title":["Acute hepatitis after starting pinaverium bromide in a patient taking mirtazapine"],"prefix":"10.1136","volume":"2014","author":[{"given":"Sandeep","family":"Tak","sequence":"first","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Shubhanjali","family":"Tak","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2014,7,11]]},"reference":[{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.1","unstructured":"Temple RJ . Hepatotoxicity through the years: impact on the FDA. (http:\/\/www.fda.gov\/downloads\/Drugs\/ScienceResearch\/ResearchAreas\/ucm122149.pdf)"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.2","doi-asserted-by":"publisher","DOI":"10.1345\/aph.1H537"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.3","doi-asserted-by":"publisher","DOI":"10.1097\/00004836-200209000-00014"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.4","doi-asserted-by":"publisher","DOI":"10.1345\/aph.1Q078"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.5","doi-asserted-by":"crossref","first-page":"249","DOI":"10.1111\/j.1527-3458.2001.tb00198.x","article-title":"A review of the pharmacological and clinical profile of mirtazapine","volume":"7","author":"Anttila","year":"2001","journal-title":"CNS Drug Rev"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.6","doi-asserted-by":"publisher","DOI":"10.1016\/0306-3623(90)90439-S"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.7","doi-asserted-by":"publisher","DOI":"10.1185\/03007998609111086"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.8","doi-asserted-by":"publisher","DOI":"10.1056\/NEJMra052270"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.9","doi-asserted-by":"publisher","DOI":"10.1055\/s-2002-30101"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.10","doi-asserted-by":"publisher","DOI":"10.1053\/jhep.2002.34857"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.11","doi-asserted-by":"publisher","DOI":"10.1086\/381446"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.12","doi-asserted-by":"publisher","DOI":"10.1016\/S0140-6736(00)03137-8"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.13","doi-asserted-by":"publisher","DOI":"10.1073\/pnas.84.2.551"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.14","doi-asserted-by":"publisher","DOI":"10.1016\/S0168-8278(97)82329-X"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.15","doi-asserted-by":"crossref","first-page":"403","DOI":"10.1016\/S0090-9556(25)07393-3","article-title":"Oxidation of the antihistaminic drug terfenadine in human liver microsomes: role of cytochrome P-450 3A(4) in N-dealkylation and C-hydroxylation","volume":"21","author":"Yun","year":"1993","journal-title":"Drug Metab Dispos"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.16","doi-asserted-by":"publisher","DOI":"10.1056\/NEJM199810223391707"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.17","doi-asserted-by":"publisher","DOI":"10.1016\/S1471-4914(01)02026-3"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.18","doi-asserted-by":"publisher","DOI":"10.1055\/s-2001-12929"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.19","first-page":"1127","article-title":"Multicultural considerations in the diagnosis and management of irritable bowel syndrome: a selective summary","volume":"25","author":"Ballou","year":"2013","journal-title":"Eur J Gastroenterol Hepatol"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.20","doi-asserted-by":"publisher","DOI":"10.4103\/0019-5545.105520"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.21","doi-asserted-by":"publisher","DOI":"10.2165\/00003088-200038060-00001"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.22","doi-asserted-by":"publisher","DOI":"10.2174\/1381612043382972"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.23","doi-asserted-by":"publisher","DOI":"10.1097\/00004850-199512004-00006"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.24","doi-asserted-by":"publisher","DOI":"10.1016\/S0165-0327(98)00224-9"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.25","doi-asserted-by":"publisher","DOI":"10.1016\/0895-4356(93)90101-6"},{"key":"2025042706064986000_2014.jul11_1.bcr2013200947.26","doi-asserted-by":"publisher","DOI":"10.1038\/clpt.1981.154"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2013-200947","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,4,27]],"date-time":"2025-04-27T13:06:56Z","timestamp":1745759216000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2013-200947"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2014,7,11]]},"references-count":26,"alternative-id":["10.1136\/bcr-2013-200947"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2013-200947","relation":{},"ISSN":["1757-790X"],"issn-type":[{"type":"electronic","value":"1757-790X"}],"subject":[],"published":{"date-parts":[[2014,7,11]]}}}